Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 85, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jul 6, 2009, 4:21 PM CDT for Lucas County, Wayne County, Iowa. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2009, 4:21 PM CDT (21:21 UTC)
- Expired
- Jul 8, 2009, 8:30 AM CDT
- In force
- 40 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Lucas County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Chariton (CHTI4). The gauge peaked at 16.79 ft at Jul 7, 2009, 10:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 19.5 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 062121 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 421 PM CDT MON JUL 06 2009 ...The National Weather Service in Des Moines has issued a Flood Warning... River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn around...dont drown. Additional river and weather information is available at... http://www.weather.gov/desmoines . && IAC117-185-072121- /O.NEW.KDMX.FL.W.0085.090706T2121Z-090708T0642Z/ /CHTI4.1.ER.090706T2100Z.090707T0000Z.090707T0642Z.NO/ 421 PM CDT MON JUL 06 2009 ...Flood Warning in effect until Tuesday morning... The National Weather Service in Des Moines has issued a * Flood Warning for The Chariton River near Chariton. * Until Tuesday morning. * At 4:00 PM Monday the stage was 15.0 feet...and rising. * Minor flooding is occurring and is forecast to continue. * Flood stage is 15 feet. * Forecast...rise to 15.2 feet this evening. Fall below flood stage Tuesday morning. $$
7 follow-up statements
000 WGUS83 KDMX 070307 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1007 PM CDT MON JUL 06 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-080307- /O.EXT.KDMX.FL.W.0085.000000T0000Z-090708T1415Z/ /CHTI4.1.ER.090706T2100Z.090707T0245Z.090707T1415Z.NO/ 1007 PM CDT MON JUL 06 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL TUESDAY MORNING. * AT 9:45 PM MONDAY THE STAGE WAS 16.1 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL BELOW FLOOD STAGE TUESDAY MORNING. $$
000 WGUS83 KDMX 070837 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 337 AM CDT TUE JUL 07 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-080837- /O.EXT.KDMX.FL.W.0085.000000T0000Z-090708T1634Z/ /CHTI4.1.ER.090706T2100Z.090707T0745Z.090707T1634Z.NO/ 337 AM CDT TUE JUL 07 2009 ...FLOOD WARNING NOW IN EFFECT THROUGH THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * THROUGH THIS MORNING. * AT 2:45 AM TUESDAY THE STAGE WAS 16.7 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL BELOW FLOOD STAGE AT NOON TODAY. $$
000 WGUS83 KDMX 071200 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 700 AM CDT TUE JUL 07 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-081200- /O.EXT.KDMX.FL.W.0085.000000T0000Z-090709T0142Z/ /CHTI4.1.ER.090706T2100Z.090707T1030Z.090708T0142Z.NO/ 700 AM CDT TUE JUL 07 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL THIS EVENING. * AT 5:45 AM TUESDAY THE STAGE WAS 16.8 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS EVENING. $$
000 WGUS83 KDMX 071846 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 146 PM CDT TUE JUL 07 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-081846- /O.CON.KDMX.FL.W.0085.000000T0000Z-090709T0142Z/ /CHTI4.1.ER.090706T2100Z.090707T1545Z.090708T0142Z.NO/ 146 PM CDT TUE JUL 07 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL THIS EVENING. * AT 12:45 PM TUESDAY THE STAGE WAS 16.8 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS EVENING. $$
000 WGUS83 KDMX 080015 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 715 PM CDT TUE JUL 07 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-090015- /O.EXT.KDMX.FL.W.0085.000000T0000Z-090709T1234Z/ /CHTI4.1.ER.090706T2100Z.090707T1545Z.090708T1234Z.NO/ 715 PM CDT TUE JUL 07 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL WEDNESDAY MORNING. * AT 6:45 PM TUESDAY THE STAGE WAS 16.6 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL BELOW FLOOD STAGE WEDNESDAY MORNING. $$
000 WGUS83 KDMX 080822 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 322 AM CDT WED JUL 08 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-090822- /O.EXT.KDMX.FL.W.0085.000000T0000Z-090709T1654Z/ /CHTI4.1.ER.090706T2100Z.090707T1545Z.090708T1654Z.NO/ 322 AM CDT WED JUL 08 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY TODAY... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL MIDDAY TODAY. * AT 2:30 AM WEDNESDAY THE STAGE WAS 16.2 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL BELOW FLOOD STAGE MIDDAY TODAY. $$
000 WGUS83 KDMX 081330 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 830 AM CDT WED JUL 08 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-081400- /O.CAN.KDMX.FL.W.0085.000000T0000Z-090709T1654Z/ /CHTI4.1.ER.090706T2100Z.090707T1545Z.090708T1213Z.NO/ 830 AM CDT WED JUL 08 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE CHARITON RIVER NEAR CHARITON. * AT 8:00 AM WEDNESDAY THE STAGE WAS 14.5 FEET...AND FALLING. * FELL BELOW FLOOD STAGE AT 7:13 AM WEDNESDAY. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL TO 6.4 FEET THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 6, 3:13 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 6, 3:13 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 313 PM CDT MON JUL 6 2009 .SHORT TERM /TONIGHT/... SCATTERED WEAK CONVECTION DEVELOPING OVER THE SOUTH CENTRAL FORECAST AREA THIS AFTERNOON SHOULD END TOWARDS 00Z AS IT IS MAINLY DIURNALLY DRIVEN. ADDITIONAL CONVECTION HAS DEVELOPED ALONG A CONVERGENT ZONE ACROSS EASTERN SOUTH DAKOTA AND WILL GRADUALLY MOVE TOWARD NORTH CENTRAL IOWA THIS EVENING AND OVERNIGHT. CONVERGENCE SHOULD INCREASE IN THIS REGION AS HIGH PRESSURE SHIFTS SOUTHEAST INTO SOUTHERN MINNESOTA...ALLOWING FOR LIGHT SOUTHERLY FLOW TO MOVE BACK NORTH ACROSS IOWA. THIS SOUTHERLY FLOW WILL MEET DRIER AIR WORKING SOUTH OVER MINNESOTA AND SHOULD BECOME THE FOCUSED AREA FOR CONVECTION OVERNIGHT. PRIMARY LIFT IS AROUND 850 MB...HOWEVER THE LLJ REMAINS FOCUSED TO THE WEST AND OVERALL FORCING IS WEAK. ANY CONVECTION THAT DEVELOPS SHOULD REMAIN WELL BELOW SEVERE LIMITS DUE TO WEAK INSTABILITY. MUCH OF THE CENTRAL AND SOUTH WILL REMAIN DRY OVERNIGHT ONCE AFTERNOON ACTIVITY DIMINISHES. .LONG TERM /TONIGHT THROUGH SUNDAY/... A WEAK BAROCLINIC ZONE WILL REMAIN DRAPED FROM SOUTHERN MN ACROSS NORTHEASTERN IA AND INTO IL ON TUESDAY...PROVIDING A FOCUS MECHANISM FOR PRECIP DEVELOPMENT AS SUBTLE SHORTWAVES MOVE THROUGH NORTHWESTERLY FLOW AROUND THE RIDGE ALOFT. HOWEVER...DYNAMICS AND SURFACE CONVERGENCE IN THE AREA ARE WEAK...SO HAVE NOT GONE ABOVE LOW/MID CHANCE POPS AND KEPT QPFS LOW IN OUR NORTH AND NORTHEAST. MEANWHILE...A SURFACE LOW MOVING SOUTHEAST ACROSS THE HIGH PLAINS WILL COME TO REST OVER NE AND KS BY TUESDAY EVENING...WITH A WARM FRONT COALESCING WITH THE AFOREMENTIONED BAROCLINIC ZONE ACROSS SOUTHERN MN. THIS WILL RESULT IN STRONG THUNDERSTORM DEVELOPMENT IN EASTERN SD/SOUTHWESTERN MN LATE TUESDAY. AFTER SUNSET THESE STORMS WILL MORPH INTO AN MCS AND MOVE ACROSS OUR NORTHERN AND NORTHEASTERN COUNTIES...HOWEVER THERE IS GREAT UNCERTAINTY REGARDING ITS TIMING AND STRENGTH AS INSTABILITY AND LIFT ARE CONSIDERABLY WEAKER IN OUR AREA. IN ANY EVENT THIS WILL JUSTIFY HIGHER CHANCE POPS IN OUR NORTHERN COUNTIES LATE TUESDAY NIGHT. THE FORECAST FOR WEDNESDAY IS MORE UNCERTAIN. MODELS ARE NEARLY UNANIMOUS INN BRINGING A MORE IDENTIFIABLE SHORTWAVE/VORT MAX AROUND THE EDGE OF THE RIDGE AND ACROSS OUR AREA. HOWEVER...THE MID/UPPER RIDGE WILL BE PERSISTENT OR SLIGHTLY BUILDING ACROSS THE AREA AND FORECAST SOUNDINGS INDICATE A SIZABLE CAP DEVELOPING ESPECIALLY IN THE AFTERNOON...WHICH WOULD INHIBIT PRECIP DEVELOPMENT. GIVEN THIS UNCERTAINTY HAVE NOT MADE SIGNIFICANT CHANGES TO PRECIP FORECAST FOR WEDNESDAY...STICKING WITH LOW-END CHANCE POPS. A COLD FRONT IS STILL ON TRACK TO ENTER IOWA FROM THE NORTHWEST LATE THURSDAY...HOWEVER THE ARE SIGNIFICANT DIFFERENCES IN TIMING AMONGST THE LONG-RANGE MODELS. IN ADDITION...THE PARENT LOW OF THE FRONT WILL PASS FAR TO OUR NORTH ACROSS SOUTHERN CANADA...WITH WEAK DYNAMICS IN OUR AREA AND LIGHTER SURFACE FLOW NEAR THE FRONT. STILL...BOUNDARY LAYER MOISTURE AND SOME MEASURE OF CONVERGENCE ALONG THE FRONT SHOULD BE SUFFICIENT TO GENERATE SHOWERS AND STORMS AS IT PASSES THROUGH...WITH THE SEVERE THREAT APPEARING QUITE LOW AT THIS TIME. IT APPEARS THAT THE FRONT WILL STALL SOMEWHERE ACROSS OR NEAR SOUTHERN IOWA...PROVIDING CONTINUING PRECIP CHANCES INTO THE WEEKEND. && .AVIATION...06/18Z SCT CU EXPECTED THIS AFTERNOON AND MAY HAVE SOME BKN VFR CEILINGS. MAIN FORECAST IMPACT WILL BE OVERNIGHT WITH SYSTEM DROPPING OUT OF THE DAKOTAS AND MINNESOTA. EXPECT A FEW THUNDERSTORMS TO DEVELOP AND AFFECT PORTIONS OF NORTHERN IOWA ESPECIALLY NEAR KMCW AND KALO. SOME OF THIS CONVECTION MAY LINGER INTO TUE MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...DONAVON LONG TERM...LEE
Hazardous weather outlook, Jul 6, 5:04 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 504 AM CDT MON JUL 6 2009 IAZ004>007-015>017-023>028-033>039-047>050-071015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- 504 AM CDT MON JUL 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT...WITH BEST CHANCES NORTH OF AN ALGONA TO WATERLOO LINE. AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE...BUT NOT LIKELY...WITH MARGINALLY SEVERE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY THROUGH SATURDAY...WITH BEST CHANCES TUESDAY NIGHT AND THURSDAY THROUGH FRIDAY. AT THIS TIME...AN ORGANIZED SEVERE THUNDERSTORM THREAT DOES NOT APPEAR LIKELY THROUGH WEDNESDAY. THE PREDICTABILITY OF SEVERE WEATHER THURSDAY THROUGH SATURDAY IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ044>046-057>062-070>075-081>086-092>097-071015- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 504 AM CDT MON JUL 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AT TIMES FROM LATE TUESDAY THROUGH SATURDAY...WITH BEST CHANCES EARLY WEDNESDAY AND THURSDAY THROUGH FRIDAY. AT THIS TIME...AN ORGANIZED SEVERE THUNDERSTORM THREAT DOES NOT APPEAR LIKELY THROUGH WEDNESDAY. THE PREDICTABILITY OF SEVERE WEATHER THURSDAY THROUGH SATURDAY IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MOYER
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.